How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4484
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I took and overdose of quetiapine yesterday. I havent taken

This answer was rated:

I took and overdose of quetiapine yesterday. I haven't taken it in 18 months but I took about 1000mg. When I took it I was taking 50mg a day. I take lithium and clonazepam routinely. I feel fine except I am still groggy and I have slept solidly for about 23 hours. Do you think I could have done any damage? How long will it take for the effects to wear off and should I take my clonazepam tonight?
Hi there ,

Welcome to Just answer !

Kindly clarify , did you take 1000 mg of quetiapine single dose ?

Customer: replied 7 years ago.
Thanks for clarifying !

Well, quetiapine 1000 mg dose is an extremely high dose and this is a matter of concern as it is an atypical antipsychotic which has the strongest sedative action that is it induces sleep , and an overdose of such standard can cause high sedation , clouding of consciousness , Hypotension ( decreased blood pressure ) , collapse ( black out) , incresed heart rate and heart block.

It is good that except for sedation , you have not shown any other harmful symptoms , but to be on a safer side , you shall go to your family doctor and get your blood pressure checked and physical examination done , to rule out any untoward side effects on the cardiovascualr system ( heart ).

As far as the duration this will last , i would say that the entire dose of quetiapine needs to get flushed out of the syetem , in order to get you back to normal , and this will take another 2-3 days , meanwhile get your BP and physical examinaion done by your doctor.

I wish you rapid recovery to the best of health.

I hope my answer serves your query according to your satisfaction.

Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.

Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions